Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 1, 2008, 4:01 PM MST for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 2, 2008, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2008, 4:01 PM MST (23:01 UTC)
- In effect from
- Mar 2, 2008, 11:00 AM MST
- Expired
- Mar 2, 2008, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3084 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 012301 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 401 PM MST SAT MAR 1 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM SUNDAY TO 8 PM SUNDAY FOR ALL OF SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS BELOW 7500 FEET ELEVATION FOR HIGH WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... .AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. SOUTHWEST TO WEST 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS SYSTEM SUNDAY. IN ADDITION...THE COMBINATION OF VERY DRY FUELS WITH FORECAST RELATIVE HUMIDITIES EXPECTED TO FALL TO THE SINGLE DIGITS AT SOME LOCATIONS...WILL CREATE AN ENVIRONMENT FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. WINDS WILL BEGIN TO DIMINISH LATE SUNDAY EVENING. NMZ110>113-TXZ055-056-020715- /O.UPG.KEPZ.FW.A.0003.080302T1800Z-080303T0300Z/ /O.NEW.KEPZ.FW.W.0004.080302T1800Z-080303T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 401 PM MST SAT MAR 1 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. COMBINATION OF SOUTHWEST TO WEST 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT OR LOWER...HIGH TO VERY HIGH FIRE DANGER...AND VERY LOW FUEL MOISTURES...AREA EXPECTED LATER SUNDAY AND EARLY SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ TRIPOLI
2 follow-up statements
000 WWUS84 KEPZ 020429 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 929 PM MST SAT MAR 1 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM SUNDAY TO 8 PM SUNDAY FOR ALL OF SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS BELOW 7500 FEET ELEVATION FOR HIGH WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... .AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. SOUTHWEST TO WEST 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS SYSTEM SUNDAY. IN ADDITION...THE COMBINATION OF VERY DRY FUELS WITH FORECAST RELATIVE HUMIDITIES EXPECTED TO FALL TO THE SINGLE DIGITS AT SOME LOCATIONS...WILL CREATE AN ENVIRONMENT FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. WINDS WILL BEGIN TO DIMINISH LATE SUNDAY EVENING. NMZ110>113-TXZ055-056-021400- /O.CON.KEPZ.FW.W.0004.080302T1800Z-080303T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 929 PM MST SAT MAR 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. COMBINATION OF SOUTHWEST TO WEST 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...RELATIVE HUMIDITIES TO 15 PERCENT OR LOWER...HIGH TO VERY HIGH FIRE DANGER...AND VERY LOW FUEL MOISTURES...AREA EXPECTED LATER SUNDAY AND EARLY SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ TRIPOLI
000 WWUS84 KEPZ 021343 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 643 AM MST SUN MAR 2 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM SUNDAY TO 8 PM SUNDAY FOR ALL OF SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS BELOW 7500 FEET ELEVATION FOR HIGH WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... .AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. SOUTHWEST TO WEST 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS SYSTEM SUNDAY. IN ADDITION...THE COMBINATION OF VERY DRY FUELS WITH FORECAST RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 15% AT SOME LOCATIONS...WILL CREATE AN ENVIRONMENT FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. WINDS WILL BEGIN TO DIMINISH LATE SUNDAY EVENING. NMZ110>113-TXZ055-056-030300- /O.CON.KEPZ.FW.W.0004.080302T1800Z-080303T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 643 AM MST SUN MAR 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. COMBINATION OF SOUTHWEST TO WEST 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...RELATIVE HUMIDITIES TO 15 PERCENT OR LOWER...HIGH TO VERY HIGH FIRE DANGER...AND VERY LOW FUEL MOISTURES...AREA EXPECTED LATER SUNDAY AND EARLY SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 1:50 PM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 1, 1:50 PM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
150 PM MST SAT MAR 1 2008
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT
WILL MOVE INTO THE SOUTHWESTERN UNITED STATES ON SUNDAY. THIS
WEATHER SYSTEM WILL BRING WINDY CONDITIONS ON SUNDAY AFTERNOON AND
EVENING WITH MUCH COOLER TEMPERATURES ON MONDAY. A FEW RAIN OR
MOUNTAIN SHOWERS WILL ALSO OCCUR. HIGH PRESSURE WILL BRING DRY
WARMER WEATHER TUESDAY AND WEDNESDAY BUT ANOTHER STORM WILL CAUSE
A FEW RAIN AND SNOW SHOWERS ALONG WITH GUSTY WINDS ON THURSDAY.
&&
.DISCUSSION...
RATHER ACTIVE PROGRESSIVE WEATHER PATTERN WILL BE ESTABLISHED
ACROSS THE WESTERN UNITED STATES THIS WEEK. FIRST CONCERN IN
CLOSED UPPER LOW NOW OVER NORTHERN BAJA. SYSTEM WILL MOVE EAST
TONIGHT JUST SOUTH OF THE NEW MEXICO BORDER WITH ASSOCIATED
DYNAMIC LIFT AND COOLING ALOFT AFFECTING SOUTHERN PORTIONS OF THE
CWA. MAIN QUESTION IS HOW MUCH MOISTURE WILL ADVECT NORTHWARD AHEAD
OF SYSTEM. HAD INITIALLY FOLLOWED NAM MODEL WHICH INDICATED
BACKING FLOW AND MOISTURE TRANSPORT PUSHING PRECIPITABLE WATER
AMOUNTS UP TO .6 WHICH CONTRIBUTES TO A -2 UNSTABLE LIFTED INDEX.
HOWEVER EARLY AFTERNOON DATA SHOWS LITTLE CLOUDINESS WITH SYSTEM AND
SURFACE DEWPOINTS REMAIN DRY OR HAVE BEEN DECREASING SOUTH OF THE
BORDER. THUS WILL NOT MENTION RAIN TONIGHT WHICH IS CONSISTENT WITH
GFS AND ECMWF.
MUCH STRONGER AMPLIFYING UPPER LOW WILL MOVE SOUTHEASTWARD INTO
NORTHERN NEW MEXICO SUNDAY AFTERNOON WITH AN ASSOCIATED LEE
CYCLONE FORMING OVER TEXAS PANHANDLE. LOW AND MID LEVEL
DEVELOPMENT OF THIS SYSTEM WILL SIGNIFICANTLY STRENGTHEN PRESSURE
GRADIENTS THROUGH THE MID TROPOSPHERE WITH COOLING ALOFT AND WARM
SURFACE TEMPERATURES STEEPENING LAPSE RATES. AFTERNOON MIXING
HEIGHTS WILL REACH 650 MB ON SUNDAY ALLOWING FOR STRONGER FLOW
ALOFT TO MIX DOWN WHICH COMBINED WITH SURFACE GRADIENTS WILL
SUPPORT WIND SPEEDS IN ADVISORY CRITERIA.
LANDWARD WIND TRAJECTORIES FROM THE NORTHWEST INDICATES LITTLE
MOISTURE TRANSPORT BUT STRONG DYNAMIC LIFT...COOLING ALOFT AND
STRONG COLD FRONTAL PASSAGE MAY BE SUFFICIENT FOR A FEW RAIN AND
MOUNTAIN SNOW SHOWERS. AFTER COLD FRONT DROPS SOUTH OF THE AREA
SIGNIFICANT COLD AIR ADVECTION WILL BRING SUBSTANTIAL COOLING WITH
MONDAYS HIGHS ALMOST 20 DEGREES BELOW NORMAL. SUBSIDING NORTHWEST
FLOW AND SUNSHINE SHOULD BRING WARMER TEMPERATURES AND DRY
WEATHER TUESDAY AND WEDNESDAY BEFORE ANOTHER LOW DROPS INTO THE
CWA FROM THE NORTHWEST ON THURSDAY. THIS LATER SYSTEM SHOULD AGAIN
BRING COOLER TEMPERATURES AND A SLIGHT CHANCE OF PRECIP.
&&
.AVIATION...
VERY ISOLATED AREAS OF MVFR CEILINGS AND VISIBILITIES TONIGHT IN
RAIN SHOWERS. A FEW AREAS OF IFR VISIBILITIES IN BLOWING DUST AND
SAND SUNDAY AFTERNOON AND EVENING. MODERATE TO SEVERE TURBULENCE
BELOW 10,000 FT AGL SUNDAY AFTERNOON AND EVENING...ESPECIALLY
ALONG EASTERN MOUNTAIN SLOPES.
&&
.FIRE WEATHER DISCUSSION...
APPROACHING STRONG UPPER LEVEL SYSTEM ALONG WITH ITS ASSOCIATED
SURFACE FRONT WILL PRODUCE VERY STRONG WINDS OF 30 MPH BY MIDDAY
SUNDAY. THIS WILL INDUCE FURTHER DRYING MAINLY IN THE LOWER
ELEVATIONS (PRODUCING HUMIDITIES LESS THAN 15%) AND THIS COMBINED
WITH VERY HIGH FIRE DANGER WILL PRODUCE RED FLAG CONDITIONS FOR ALL
FIRE ZONES IN SOUTHERN NEW MEXICO AND FAR WEST TEXAS BELOW 7500 FEET
MEAN SEA LEVEL FROM 11 AM TO 8 PM SUNDAY.
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 80 50 73 41 52 / 10 10 0 10 0
SIERRA BLANCA TX 78 48 71 36 47 / 10 10 0 20 10
LAS CRUCES 80 47 72 39 51 / 10 10 0 10 0
ALAMOGORDO 76 47 70 34 47 / 10 10 0 20 10
CLOUDCROFT 61 31 52 21 29 / 10 10 10 20 10
TRUTH OR CONSEQUENCES 79 43 70 35 47 / 0 10 10 10 0
SILVER CITY 72 37 62 29 42 / 0 10 10 0 0
DEMING 79 44 72 38 49 / 10 10 0 10 0
LORDSBURG 80 43 71 38 50 / 10 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NMZ110>113.
WIND ADVISORY FROM 12 PM SUNDAY TO MIDNIGHT MST SUNDAY NIGHT
FOR NMZ022>025-030>032.
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR TXZ055-056.
WIND ADVISORY FROM 12 PM SUNDAY TO MIDNIGHT MST SUNDAY NIGHT
FOR TXZ055-056.
&&
05 ROGASH/NOVLANHazardous weather outlook, Mar 1, 6:24 AM MST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 624 AM MST SAT MAR 1 2008 NMZ022>025-030>032-TXZ055-056-021415- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 624 AM MST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SLIGHT CHANCE OF SHOWERS IN THE BOOTHEEL LATE THIS AFTERNOON AND SPREADING EAST ALONG THE SOUTHERN COUNTIES TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WINDS AND PATCHY BLOWING DUST WILL OCCUR SUNDAY AFTERNOON...AHEAD OF AN APPROACHING STORM SYSTEM ON SUNDAY NIGHT. THE SYSTEM MAY PRODUCE SNOW SHOWERS OVER THE SOUTHERN SACRAMENTO MOUNTAINS SUNDAY NIGHT AND MONDAY...AND RAIN SHOWERS ALONG THE LOWLANDS EAST OF DEMING. MUCH COOLER TEMPERATURES WILL OCCUR MONDAY. GUSTY WINDS AND SOME BLOWING DUST EXPECTED AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 11:29 AM MST | Wind Advisory | EPZ | 37 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.